Sur le théorème de Poincaré-Bendixson
Annales de l'Institut Fourier, Volume 24 (1974) no. 1, pp. 131-148.

The aim of this article is to prove two necessary conditions of non-existence of exceptional minimal set in a codimension one foliation F on a compact manifold M. The first one is about the growth of leaves, and gives an answer to a conjecture of Plante. The second one is about the fundamental groups of M and leaves of F.

From this two conditions, we deduce two necessary and sufficient conditions for a foliation to be without holonomy. Then these results are applied to the following cases:

- foliation on a manifold fibred over S 1 , with T 2 .

- foliation on the total space of a bundle with fiber S 1 , transverse to the fibration.

Le but de cet article est de démontrer deux conditions nécessaires de non existence d’ensemble minimal exceptionnel dans un feuilletage F de codimension 1 d’une variété compacte M. La première est métrique ; elle porte sur la croissance des feuilles et elle répond à une conjecture de Plante. La seconde est homotopique, elle porte sur les groupes fondamentaux de M et des feuilles de F.

De ces deux conditions, nous déduisons deux conditions nécessaires et suffisantes pour qu’un feuilletage soit sans holonomie. Enfin, ces résultats sont appliqués dans deux cas particuliers :

- les feuilletages d’une variété fibrée sur S 1 de fibre T 2 .

- les feuilletages d’un fibré en cercle S 1 , transverses à la fibration.

@article{AIF_1974__24_1_131_0,
     author = {Moussu, Robert and Pelletier, Fernand},
     title = {Sur le th\'eor\`eme de {Poincar\'e-Bendixson}},
     journal = {Annales de l'Institut Fourier},
     pages = {131--148},
     publisher = {Institut Fourier},
     volume = {24},
     number = {1},
     year = {1974},
     doi = {10.5802/aif.495},
     zbl = {0273.57008},
     mrnumber = {50 #11266},
     language = {fr},
     url = {http://archive.numdam.org/articles/10.5802/aif.495/}
}
TY  - JOUR
AU  - Moussu, Robert
AU  - Pelletier, Fernand
TI  - Sur le théorème de Poincaré-Bendixson
JO  - Annales de l'Institut Fourier
PY  - 1974
DA  - 1974///
SP  - 131
EP  - 148
VL  - 24
IS  - 1
PB  - Institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.495/
UR  - https://zbmath.org/?q=an%3A0273.57008
UR  - https://www.ams.org/mathscinet-getitem?mr=50 #11266
UR  - https://doi.org/10.5802/aif.495
DO  - 10.5802/aif.495
LA  - fr
ID  - AIF_1974__24_1_131_0
ER  - 
%0 Journal Article
%A Moussu, Robert
%A Pelletier, Fernand
%T Sur le théorème de Poincaré-Bendixson
%J Annales de l'Institut Fourier
%D 1974
%P 131-148
%V 24
%N 1
%I Institut Fourier
%U https://doi.org/10.5802/aif.495
%R 10.5802/aif.495
%G fr
%F AIF_1974__24_1_131_0
Moussu, Robert; Pelletier, Fernand. Sur le théorème de Poincaré-Bendixson. Annales de l'Institut Fourier, Volume 24 (1974) no. 1, pp. 131-148. doi : 10.5802/aif.495. http://archive.numdam.org/articles/10.5802/aif.495/

[1] A. Denjoy, Sur les courbes définies par les équations différentielles à la surface du tore. Journal de Math. Vol. 11 (1932). | JFM

[2] N. Kopell, Commuting diffeomorphisms - thèse (Université de Berkeley) (1967).

[3] E. Mazet, Sur les travaux de Milnor-Wolf - Séminaire Berger (1972).

[4] J. Milnor, A note on curvature and fundamental group, Journal of differential Geometry 2 (1968). | MR | Zbl

[5] R. Moussu, Sur les feuilletages de codimension 1 - thèse Orsay (1971).

[6] R. Moussu et R. Roussarie, Une condition suffisante pour qu'un feuilletage soit sans holonomie - Comptes Rendus de l'Académie des Sciences, Tome 271, Série A (1970) 240-243. | MR | Zbl

[7] R. Moussu et R. Roussarie, Relations de conjugaison et de cobordisme entre certains feuilletages (à paraître aux publications de l'I.H.E.S.). | Numdam | Zbl

[8] S.P. Novikov, Topology of foliations - Trudy Mark - Math. Obsch - Vol. 14. (1965). | MR | Zbl

[9] J.F. Plante, Asymptotic properties of foliations (à paraître dans commentarii Math. Hel). | Zbl

[10] J.F. Plante, A generalisation of the Poincaré-Bendixson theorem for foliations of codimension one (à paraître dans Topology). | Zbl

[11] J.F. Plante, On the existence of exceptional minimal sets in foliations of codimension one (à paraître). | Zbl

[12] B. Raymond, Notes multigraphiées.

[13] G. Reeb, Sur certaines propriétés topologiques des variétés feuilletées; Actualités scientifiques et industrielles, Hermann (1952). | MR | Zbl

[14] H. Rosenberg et R. Roussarie, Topological equivalence of Reeb foliations, Topology Vol. 9 (1970). | MR | Zbl

[15] R. Roussarie, Plongements dans les variétés feuilletées et classification des feuilletages sans holonomie, à paraître aux publications de l'I.H.E.S. | Numdam | Zbl

[16] R. Sacksteder, Foliations and pseudo-groups, American journal of Math. Vol. 87 (1965). | MR | Zbl

[17] D. Tischler, On fibering certain foliated manifolds, Topology, Vol. 9, n° 2 (1970). | MR | Zbl

[18] H. Whitney, Geometric integration theory, Princeton University, Press (1957). | MR | Zbl

[19] J. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, Journal of differential Geometry 2 (1968) 421-446. | MR | Zbl

Cited by Sources: